MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED LATER ALIZED GLENOSPHERE +3 DIA 39MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED LATER ALIZED GLENOSPHERE +3 DIA 39MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWJ023
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that the patient was revised after patient complaint and notified physician.Radiographs were taken and the physician stated the implant appeared to have disassociated from baseplate.Patient noticed a difference in the way his shoulder felt after 1 year after being implanted.Radiographs are available pre and post operative, no remarkable circumstances noted to contribute to this event.Patient required revision after physician documented via radiographs that the glenosphere appeared to become disassociated from well-fixed baseplate.Other implants noted for the reverse shoulder arthroplasty were glenoid baseplate, x 2 screws, humeral cup, poly and humeral stem.The explanted implants were requested to be returned at the time of the revision surgery but have not received these back from hospital to date.
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 -product not returned.The reported event could be confirmed the device was not returned for evaluation; however, x-rays were sent for evaluation.No other evidences were provided for investigation.Since data was provided, the opinion of the medical expert was sough and stated as follows: "the x-rays that you¿ve sent indeed confirm the disassembly of the glenosphere and correction of the disassembly after the revision surgery.There are many reasons why this could happen, but without further clinical information and examination of the retrieval this is difficult to say.Most common reason are material interposition at the taper level (blood, debris, gauze), misalignment of the taper during implantation, insufficient impaction during implantation, taper damage during implantation, shoulder instability, disturbed joint mechanics and trauma.For further assessment we would need: early postoperative x-ray of the index procedure, surgical report on both the index and revision surgery and most desirable, retrieval of the explanted glenosphere".More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text: device disposition is unknown.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSED LATER ALIZED GLENOSPHERE +3 DIA 39MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15712568
Report Number0001649390-2022-00089
Device Sequence Number17429323
Product Code PHX
UDI-Device Identifier00846832090389
UDI-Public00846832090389
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/03/2025
Device Model NumberDWJ023
Device Catalogue NumberDWJ023
Device Lot NumberCZ1419340003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale